Alert archive / California / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 6, NWS San Diego, CA
NWS San Diego, CA issued this severe thunderstorm warning at Apr 5, 2006, 1:22 PM PDT for San Bernardino County, California. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2006, 1:22 PM PDT (20:22 UTC)
- Expired
- Apr 5, 2006, 2:15 PM PDT
- In force
- 53 min
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
County San Bernardino County, CA
The radar
The Santa Ana Mts radar (KSOX), 46 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 179 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 797 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KSGX 052025 SVRSGX CAC071-052115- /O.NEW.KSGX.SV.W.0006.060405T2022Z-060405T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 122 PM PDT WED APR 5 2006 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA THIS INCLUDES THE CITIES OF...SAN BERNARDINO...RIALTO...REDLANDS... RANCHO CUCAMONGA...HIGHLAND...FONTANA...COLTON * UNTIL 215 PM PDT * AT 122 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. HAIL UP TO 1 INCH IN DIAMETER IS ALSO POSSIBLE. THE STORMS WERE LOCATED BETWEEN ONTARIO AND REDLANDS...MOVING EAST AT ABOUT 25 MPH. * SEVERE THUNDERSTORMS CAN PRODUCE A TORNADO WITH LITTLE ADVANCE WARNING. IF A TORNADO APPROACHES MOVE TO A PLACE OF SAFETY AWAY FROM WINDOWS. LAT...LON 3410 11763 3404 11755 3405 11696 3449 11695 $$ SMALL
2 follow-up statements
000 WWUS56 KSGX 052057 SVSSGX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 150 PM PDT WED APR 5 2006 CAC071-052115- /O.CON.KSGX.SV.W.0006.000000T0000Z-060405T2115Z/ SAN BERNARDINO CA- 150 PM PDT WED APR 5 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM PDT FOR SOUTHWESTERN SAN BERNARDINO COUNTY... AT 141 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. HAIL UP TO 1 INCH IN DIAMETER IS ALSO POSSIBLE. THE STORMS WERE LOCATED BETWEEN SAN BERNARDINO AND FOREST FALLS...MOVING NORTHEAST AT ABOUT 25 MPH. SEVERE THUNDERSTORMS CAN PRODUCE A TORNADO WITH LITTLE ADVANCE WARNING. IF A TORNADO APPROACHES MOVE TO A PLACE OF SAFETY AWAY FROM WINDOWS. LAT...LON 3410 11763 3404 11755 3405 11696 3449 11695 $$ SMALL
000 WWUS56 KSGX 052114 SVSSGX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 213 PM PDT WED APR 5 2006 CAC071-052123- /O.EXP.KSGX.SV.W.0006.000000T0000Z-060405T2115Z/ SAN BERNARDINO CA- 213 PM PDT WED APR 5 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SAN BERNARDINO COUNTY EXPIRES AT 215 PM PDT... THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE AT 215 PM. THE SEVERE THUNDERSTORMS HAVE MOVED EAST AND WEAKENED. LAT...LON 3410 11763 3404 11755 3405 11696 3449 11695 $$ SMALL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 9:30 AM PDT, 3 hours 52 minutes earlier.
Area forecast discussion, Apr 5, 9:30 AM PDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PDT WED APR 5 2006
.SYNOPSIS...A COLD LATE SEASON STORM WILL SWEEP ACROSS SOUTHERN
CALIFORNIA TODAY BRINGING SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS ALONG WITH STRONG WINDS IN THE MOUNTAINS AND DESERTS.
ACCUMULATION SNOW WILL FALL IN THE MOUNTAINS ABOVE 5000 FEET. WEAK
HIGH PRESSURE WILL BRING WARMING AND DRYING THURSDAY WITH GENERALLY
FAIR WEATHER THROUGH SATURDAY. A WEAK TROUGH WILL BRING ANOTHER
CHANCE FOR RAIN EARLY NEXT WEEK.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
COLD CORE LOW OVER CENTRAL CA BRINGING VERY UNSTABLE CONDITIONS TO
THE REGION THIS MORNING. THE 500 MB TEMP ON THE NKX SOUNDING WAS
-25C WITH AN LI OF -3 AND A CAPE OF 776J/KG. SCATTERED CONVECTION
EXTENDED UPSTREAM TO THE BAY AREA AND THE INFRARED IMAGERY SHOWED
COLD CLOUD TOPS EXTENDING NORTHWARD TO THE BAY AREA. WATER VAPOR
IMAGERY SHOWED A 110 KT JET STREAK OFF THE CENTRAL CALIFORNIA COAST
ON THE BACKSIDE OF THE UPPER LOW DIGGING SOUTH. SHORTWAVE ENERGY AND
FAVORABLE LFQ JET DYNAMICS COUPLED WITH A DEEP MOIST LAYER WILL KEEP
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS GOING THROUGH THE DAY.
WET BULB ZERO LEVEL FELL FROM 9700 FEET LAST NIGHT TO 4810 FEET THIS
MORNING...AND HAIL WILL BE POSSIBLE WITH THE SHOWERS AND TSTORMS.
THE SATURATED GROUND AND HEAVY DOWNPOURS WILL BRING AREAS OF
FLOODING AND LOCAL MUDSLIDES...BUT THE FLOOD THREAT WILL BE SOMEWHAT
LIMITED BY THE FAST MOVEMENT OF THE STORM CELLS.
ADVISORY STRENGTH WINDS AND SNOW LEVELS LOWERING TO BTWN 4000 AND
4500 FEET WILL BRING WINTRY WEATHER TO THE MOUNTAINS WHERE A FOOT OF
SNOW IS POSSIBLE ABOVE 6500 FEET.
SHOWERS WILL END TONIGHT AS SHORTWAVE RIDGING BUILDS ACROSS THE WEST
ON THURSDAY. MODELS BRING THE NEXT UPSTREAM SYSTEM UP AND OVER THE
RIDGE WITH THE BULK OF THE PRECIP REMAINING NORTH OF OUR CWA. LONGER
RANGE PROGS BRING ANOTHER CHANCE FOR RAIN WITH SHORTWAVE ENERGY
ADVANCING ACROSS SOCAL LATE SUNDAY INTO MONDAY...AND ANOTHER
STRONGER SYSTEM FOR THE MIDDLE OF NEXT WEEK.
&&
.AVIATION...UNSETTLED SHOWERY WEATHER THIS MORNING WILL GRADUALLY
DECREASE THIS AFTERNOON. ISOLATED THUNDERSTORMS REMAIN POSSIBLE WITH
THE UNSTABLE AIRMASS DURING THE DAY. PREVAILING CEILINGS AROUND
2500-3500 FT MSL HOWEVER DO EXPECT IFR CIGS AND VSBYS TO ACCOMPANY
MODERATE TO HEAVIER SHOWERS. MOUNTAIN OBSCURATIONS LIKELY TODAY
ESPECIALLY IN THE MORNING. WINDS AT 10KFT WSW 35 KTS SHIFTING TO NW
THIS EVENING.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...FLASH FLOOD WATCH UNTIL 1 PM PDT THIS AFTERNOON FOR APPLE AND
LUCERNE VALLEYS...COACHELLA VALLEY...ORANGE COUNTY COASTAL
AREAS...RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY
MOUNTAINS...SAN BERNARDINO AND RIVERSIDE COUNTY
VALLEYS-THE INLAND EMPIRE...SAN DIEGO COUNTY COASTAL AREAS...
SAN DIEGO COUNTY DESERTS...SAN DIEGO COUNTY MOUNTAINS...SAN
DIEGO COUNTY VALLEYS...SANTA ANA MOUNTAINS AND FOOTHILLS.
WIND ADVISORY UNTIL 2 PM PDT THIS AFTERNOON FOR APPLE AND
LUCERNE VALLEYS...COACHELLA VALLEY...RIVERSIDE COUNTY
MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN DIEGO
COUNTY DESERTS...SAN DIEGO COUNTY MOUNTAINS.
SNOW AND BLOWING SNOW ADVISORY UNTIL 5 PM PDT THIS AFTERNOON
FOR RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY
MOUNTAINS...SAN DIEGO COUNTY MOUNTAINS.
HIGH SURF ADVISORY UNTIL 2 AM PDT THURSDAY FOR ORANGE COUNTY
COASTAL AREAS.
HIGH SURF ADVISORY UNTIL 2 PM PDT THURSDAY FOR SAN DIEGO COUNTY
COASTAL AREAS.
PZ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 9 PM PDT THIS
EVENING FOR COASTAL WATERS FROM SAN MATEO POINT TO THE
MEXICAN BORDER AND OUT 30 NM...WATERS FROM SAN MATEO POINT
TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING
SAN CLEMENTE ISLAND.
&&
PUBLIC...MOEDE
AVIATION/MARINE...CLARK
THE NWS IS ON THE WEB AT WEATHER.GOV/SANDIEGOHazardous weather outlook, Apr 5, 12:38 PM PDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK..CORRECTED NATIONAL WEATHER SERVICE SAN DIEGO CA 1238 PM PDT WED APR 5 2006 CORRECTED EXPIRATION TIME OF SNOW ADVISORY CAZ042-043-048-050-055-056-057-058-060-061-062-061200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 1238 PM PDT WED APR 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. A SLOW MOVING STRONG PACIFIC STORM CONTINUES TO SPREAD PERIODS OF MODERATE TO HEAVY SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE AREA. PERIODS OF RAIN...AND SNOW ABOVE 5000 FEET...WILL CONTINUE THROUGH THIS AFTERNOON...THE PRECIPITATION WILL BEGIN TO DECREASE LATE THIS AFTERNOON A FLASH FLOOD WATCH CONTINUES IN EFFECT THROUGH 7 PM THIS AFTERNOON. HEAVY RAINS COULD PRODUCE MUD SLIDES AND FLASH FLOODS IN THE BURN AREAS OF THE MOUNTAINS AND FOOTHILLS DURING THIS STORM. A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON FOR THE SAN BERNARDINO COUNTY MOUNTAINS...RIVERSIDE COUNTY MOUNTAINS...AND SAN DIEGO COUNTY MOUNTAINS. SNOW LEVEL HAS LOWERED TO AROUND 5000 FEET. INCREASING INSTABILITY BEHIND THE COLD FRONT WHICH HAS MOVED ACROSS SOUTHERN CALIFORNIA SUGGESTS BRIEF STRONG THUNDERSTORMS ARE A POSSIBILITY THROUGH THE AFTERNOON. SMALL HAIL AND STRONG WINDS ARE THE PRIMARY THREAT... ALTHOUGH A FEW FUNNELS...OR WATERSPOUTS ALONG THE COAST...ARE POSSIBLE. IT WILL BE WINDY IN THE MOUNTAIN AND DESERT AREAS THROUGH WEDNESDAY. A WIND ADVISORY IS IN EFFECT THROUGH 10 PM TODAY FOR THE DESERTS...AND ALL MOUNTAIN AREAS EXCEPT THE SANTA ANA MOUNTAINS. WIND FROM THE STORM WILL CAUSE HIGH SURF ON THE COAST. .DAY ONE... TODAY. URBAN AND SMALL STREAM FLOOD ADVISORY ALL AREAS EXCEPT COACHELLA VALLEY AND SAN DIEGO DESERTS UNTIL 7 PM. FLASH FLOOD WATCH ALL AREAS UNTIL 7 PM. HIGH SURF ADVISORY ON THE ORANGE COUNTY UNTIL 2 AM THURSDAY AND THE SAN DIEGO COASTS UNTIL 2 PM THURSDAY. SNOW AND BLOWING SNOW ADVISORY...HAZARDOUS FOG...IN THE MOUNTAINS UNTIL 5 PM. WIND ADVISORY THROUGH 10 PM ALL DESERT AREAS AND ALL MOUNTAIN AREAS EXCEPT SANTA ANA MOUNTAINS. THUNDERSTORMS POSSIBLE ALL AREAS THROUGH THIS AFTERNOON. SOME STORMS MAY BE STRONG WITH GUSTY WINDS AND HAIL. FUNNELS AND WATERSPOUTS POSSIBLE...ESPECIALLY NEAR THE COAST. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF PRECIPITATION MONDAY. HIGH SURF ADVISORY ON THE ORANGE COUNTY UNTIL 2 AM THURSDAY AND THE SAN DIEGO COASTS UNTIL 2 PM THURSDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION IS REQUESTED TO CONTINUE THROUGH ABOUT 7 PM THIS EVENING FOR SOUTHWEST CALIFORNIA. ECC/MOEDE
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 6:37 PM PDT | Snow and Blowing Snow Advisory | SGX | Riverside, San Bernardino, San Diego | 22 hr |
| Apr 5, 2:15 AM PDT | Flash Flood Warning | SGX | San Bernardino | 105 min |
| Apr 5, 5:06 AM PDT | Marine Weather Statement | SGX | 12 hr | |
| Apr 5, 11:59 AM PDT | Severe Thunderstorm Warning | SGX | Riverside, San Bernardino | 61 min |
Nearby
Severe Thunderstorm Warnings in California, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.